# SDR CALA0400058

- Difficulty date: January 25, 2004
- Submitted: January 26, 2004
- Operation: Air carrier
- Aircraft: N819NY
- Make and model: Doug DC-9-82
- Aircraft serial: 49479
- Aircraft time: 51,395 hours, 24,805 cycles
- System (JASC): 3820 · Wash Water System
- Part: Connector
- Part number: 0036631823
- Condition: Shorted
- Location: Water Heater
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

THE FORWARD LAV WATER HEATER CIRCUIT BREAKER POPPED WHILE ON DESCENT INTO EWR. THE LAV SMOKE DETECTOR ACTIVATED AND THE FLIGHT ATTENDANTS NOTICED SMOKE IN THE FORWARD LAV SHORTLY AFTER THE C/B POPPED.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT LANDED AT EWR WITHOUT INCIDENT.  MAINTENANCE FOUND THE FORWARD LAV WATER HEATER CONNECTOR SHORTED.  THE CONNECTOR WAS REMOVED AND REPLACED.  THE CONNECTOR WAS DISCONNECTED AND SECURED WHILE THE WATER HEATER WAS PLACARD INOPERATIVE DUE TO NOT BEING IN STOCK.  THE C/B WAS PULLED AND COLLARED.
